MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT225
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2: date of birth, age: unknown/not provided.Section a6: race: unknown/not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation of a single piece preloaded multifocal intraocular lens (iol) into the patient's right eye, a resistance was felt.The doctor continued to insert and observed a scratch on the left side of the iol.The iol was fully inserted however, it was subsequently removed and replaced with a backup iol of the same model and diopter during the same procedure.Daily activities were not affected and no unplanned surgical interventions such as, incision enlargement, sutures, or vitrectomy were required.No medication prescribed that was outside of the standard of care.But there was a noted surgical delay of approximately 10 minutes.Directions for use was followed.The patient has fully recovered.The device was discarded but a photo was taken.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received stating that the damage involved the entire delivery system.There was no damage to the haptics.It was unknown whether resistance was encountered, force was applied, or a use error occurred.The cartridge made contact with the eye.There was no patient injury reported.The device may have contributed to the event, and the iol was cut out and replaced.No further information was provided.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24555064
Report Number3012236936-2026-000062
Device Sequence Number15819244
Product Code MFK
UDI-Device Identifier05050474811867
UDI-Public(01)05050474811867(17)280319
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT225
Device Catalogue NumberDRT2250160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic